# SDR USAAF97053

- Difficulty date: July 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N486US
- Make and model: Fokker F.28 MK4000
- Aircraft serial: 11237
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38075412
- Condition: Failed
- Location: Tail
- Stage of operation: CL
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

CLT/TRI - FLT 873  - AFTER TAKEOFF FROM CLT, THE CREW NOTICED A SMOKE SMELL IN BOTH THE COCKPIT AND THE CABIN.  THE SMOKE DETECTOR IN THE AFT LAVATORY ACTIVATED.  THE FLIGHT RETURNED TO CLT WITHOUT FURTHER INCIDENT.  MAINTENANCE DETERMINED THE SMOKE WAS DUE TO OIL FROM THE APU.  THEY REPLACED THE APU.  (X)
